Alert archive / Delaware / Areal Flood Advisories in 2011
Areal Flood Advisory 79, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 19, 2011, 3:45 PM EDT for Kent County, Sussex County, Delaware. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2011, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 19, 2011, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Kent County, DE, Sussex County, DE
The radar
The Dover AFB radar (KDOX), 12 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
015
WGUS81 KPHI 191945
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT TUE JUL 19 2011
DEC001-005-192245-
/O.NEW.KPHI.FA.Y.0079.110719T1945Z-110719T2245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-SUSSEX DE-
345 PM EDT TUE JUL 19 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
SOUTHERN KENT COUNTY IN CENTRAL DELAWARE...
SUSSEX COUNTY IN SOUTHERN DELAWARE...
* UNTIL 645 PM EDT
* AT 343 PM EDT THUNDERSTORMS WITH TORRENTIAL DOWNPOURS ARE
SLOWLY EDGING THEIR WAY SOUTHWARD IN THE LOWER HALF OF DELAWARE.
RAINFALL EVENT TOTALS ARE LIKELY TO REACH 2 TO 4 INCHES ALONG THE
BAND OF HEAVIEST RAIN. THIS WILL CAUSE POOR DRAINAGE AND FIELD
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IS OCCURRING OR IS IMMINENT. DO NOT TAKE ROADWAYS
&&
LAT...LON 3845 7538 3911 7573 3923 7540 3922 7538
3916 7540 3909 7540 3898 7529 3893 7530
3880 7516 3880 7507 3847 7503 3844 7505
$$
TFGWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 19, 3:32 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 19, 3:32 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT TUE JUL 19 2011
.SYNOPSIS...
A VERY WEAK FRONTAL BOUNDARY FROM THE NORTH WAS DROPPING THROUGH
OUR REGION THIS AFTERNOON. THE FRONT IS EXPECTED TO STALL TONIGHT
BEFORE RETURNING TO THE NORTH ON WEDNESDAY. A VERY HOT AND HUMID
AIR MASS FROM THE WEST IS FORECAST TO BUILD INTO EASTERN
PENNSYLVANIA, NORTHEASTERN MARYLAND, DELAWARE AND NEW JERSEY FOR
THURSDAY AND FRIDAY AND IT SHOULD REMAIN INTO THE WEEKEND. ANOTHER
FRONTAL BOUNDARY FROM THE NORTHWEST MAY ARRIVE ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AT MID AFTERNOON, HEAT INDEX VALUES WERE APPROACHING 100 IN THE
URBAN CORRIDOR FROM TRENTON TO PHILADELPHIA AND CAMDEN TO
WILMINGTON. AS A RESULT, THE HEAT ADVISORY WILL BE LEFT IN PLACE
UNTIL 700 PM. AS WE NEAR SUNSET, TEMPERATURES WILL BEGIN TO
DECREASE SLOWLY. OVERNIGHT LOWS ARE FORECAST TO BE MAINLY IN THE
LOWER AND MIDDLE 70S, WITH READINGS IN THE 60S IN OUR NORTHERN
COUNTIES.
CONVECTION DEVELOPED IN THE MIDDLE SUSQUEHANNA RIVER VALLEY,
CENTRAL MARYLAND AND ON THE UPPER DELMARVA THIS AFTERNOON. THE
SHOWERS AND THUNDERSTORMS WERE DRIFTING TO THE SOUTHEAST. WE HAVE
INCLUDED CHANCE OR LIKELY POPS FOR THE WESTERN AND SOUTHWESTERN
FRINGES OF OUR FORECAST AREA INTO THIS EVENING. WE HAVE THE
MENTION OF ISOLATED CONVECTION ELSEWHERE. BY 300 PM, A SEVERE
THUNDERSTORM WARNING HAD ALREADY BEEN ISSUED FOR PARTS OF KENT
COUNTY AND SUSSEX COUNTY IN DELAWARE. AS A RESULT, WE WILL
MAINTAIN THE ENHANCED THUNDERSTORM WORDING FOR NORTHEASTERN
MARYLAND AND DELAWARE TO COINCIDE WITH THE STORM PREDICTION
CENTER'S THINKING. ONCE WE LOSE THE DAYTIME HEATING, THE
THUNDERSTORMS ARE FORECAST TO DIMINISH.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE MAIN FORECAST ISSUE FOR THE PERIOD FROM WEDNESDAY THROUGH
FRIDAY IS THE INCREASING HEAT AND HUMIDITY. THE EXTENSIVE MID AND
UPPER LEVEL RIDGE IN THE MIDDLE PART OF THE COUNTRY THIS AFTERNOON
SHOULD FLATTEN A BIT AS IT BUILDS EASTWARD.
FOR WEDNESDAY AFTERNOON, 850 HPA TEMPERATURES ARE FORECAST TO BE
IN THE +18C TO +20C RANGE OVER OUR REGION. FOR THURSDAY, A PUSH OF
HOT AIR IS ANTICIPATED TO WORK ITS WAY ACROSS NEW YORK STATE AND
INTO NEW ENGLAND WITH 850 HPA TEMPERATURES INCREASING TO ABOUT
+21C TO +23C OVER OUR REGION. THE WARMER TEMPERATURES WILL BE
ACROSS THE NORTH. FOR FRIDAY, THE HOT AIR WILL SINK SOUTHWARD AND
OVER OUR REGION WITH AFTERNOON 850 HPA TEMPERATURES MAINLY IN THE
+22C TO +24C RANGE.
AT THE SURFACE, MAXIMUM TEMPERATURES SHOULD BE IN THE LOWER AND
MIDDLE 90S ON WEDNESDAY, IN THE MIDDLE AND UPPER 90S ON THURSDAY
AND AROUND 100 ON FRIDAY, WITH READINGS ABOUT 5 TO 7 DEGREES LOWER
IN THE ELEVATED TERRAIN. DEW POINT TEMPERATURES ARE FORECAST TO BE
MAINLY IN THE UPPER 60S AND LOWER 70S.
LITTLE RELIEF IS EXPECTED DURING THE NIGHTTIME HOURS WITH LOWS
MAINLY IN THE 70S. IT IS POSSIBLE THAT THE OVERNIGHT LOW IN
PHILADELPHIA ON THURSDAY NIGHT MAY BE IN THE LOWER 80S.
BASED ON THE LATEST GUIDANCE, OUR URBAN CORRIDOR FROM TRENTON TO
PHILADELPHIA AND CAMDEN TO WILMINGTON WILL EXPERIENCE HEAT INDEX
VALUES AROUND 100 ON WEDNESDAY AFTERNOON, 101 TO 105 ON THURSDAY
AFTERNOON AND 106 TO 110 ON FRIDAY AFTERNOON. FOR NOW WE HAVE
SIMPLY ISSUED AN EXCESSIVE HEAT WARNING FOR THAT AREA FROM
WEDNESDAY AFTERNOON THOUGH THURSDAY EVENING WITH THE EXPECTATION
OF EVENTUALLY EXTENDING IT. FOR OUR REMAINING AREAS WHICH HAVE
SLIGHTLY DIFFERENT CRITERIA, WE MAY NEED AND ADVISORY FOR THURSDAY
AFTERNOON AND A WARNING OR ADVISORY FOR FRIDAY. HOWEVER, THOSE
DECISIONS WILL BE MADE ON WEDNESDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DANGEROUS HEAT REMAINS IN STORE FOR SATURDAY WITH SOME
UNCERTAINTY ABOUT HOW HOT IT WILL REMAIN ON SUNDAY AND MONDAY
BEFORE A LIKELY STRONGER COLD FRONT IS FORECAST TO MOVE THROUGH
THE NORTHEAST.
THERE REMAINS UNFORTUNATELY STRONG MODEL CONSENSUS ABOUT YET
ANOTHER DANGEROUSLY HOT DAY ON SATURDAY ACROSS OUR CWA. THE ONLY
TINY CONSOLATION IS THAT MAX TEMPS SHOULD BE 1 TO 2 DEGREES LOWER
THAN FRIDAY BECAUSE THE CORE OF THE MIDWEST HEAT WILL BE OFFSHORE
BY THEN. THE MODELS LINGER A LEE SIDE TROF THAT SHOULD BE A FOCUS
FOR ISOLATED CONVECTION ON SATURDAY AFTERNOON AND EVENING.
ONCE WE GET TO SUNDAY THE UNCERTAINTY RETURNS WITH THE GFS AND
ECMWF FLIPPING AS TO WHETHER A BACKDOOR WILL MAKE IT INTO OUR CWA
AND IF IT DOES HOW MUCH DOES IT COOL US. BOTH MODELS FLIPPED FROM
THEIR 00Z SOUNDING RUNS WITH NOW THE CAN GGEM FORECASTING MORE OF
A BACKDOOR AND THE UKMET FORECASTING LESS OF ONE. THE EUROPEAN
ENSEMBLE RUN WILL NOT BE AVAILABLE BY THE TIME THE FORECAST IS
ISSUED. BUT THE GFS ENSEMBLE MEAN IS ABOUT A DEGREE OR TWO COOLER
AT 850MB THAN THE OPERATIONAL MODEL. GIVEN HOW TODAY'S BACKDOOR
DID NOTHING TO COOL US OFF (WHEN A FEW DAYS OUT THERE WERE STAT
GUIDANCE FORECAST HIGHS IN THE UPPER 80S), WE HAVE OPTED TO
CONTINUE TO FORECAST MAX TEMPS TOWARD THE HIGH END OF THE GFS
ENSEMBLE GUIDANCE RANGE.
OUTSIDE OF THE ECMWF, THERE IS BETTER CONSENSUS FOR A FRONT DOOR
COLD FRONTAL PASSAGE MONDAY OR MONDAY NIGHT WITH A COOLER AND
DRIER AIR MASS TO FOLLOW FOR THE MIDDLE OF NEXT WEEK. THE HIGHEST
POPS FOR THE LONG TERM ARE BEING PLACED ON MONDAY AFTERNOON AND
EARLY EVENING PRECEDING THE CFP. WE KEPT TUESDAY DRY FOR NOW, BUT
THE LONG WAVE TROF IS YET TO PASS. WE MIGHT HAVE TO ADD POPS IF
EITHER THE FRONT IS SLOWER, OR IF THE TROF BECOMES SHARPER.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS THIS AFTERNOON AND EARLY TONIGHT MAY DROP TO
MARGINAL VFR IN PATCHY FOG AND HAZE AT SOME OF THE TAF SITES LATE
TONIGHT... AS DEW POINTS HAVE INCREASED DURING THE PAST 24 HOURS.
VFR FLYING WEATHER IS EXPECTED BY MID WEDNESDAY MORNING
THOUGH...AND THEN ON THROUGH THE DAY. MORE EXTENSIVE FOG AND HAZE
MAY PLAGUE THE REGION WEDNESDAY NIGHT AND THROUGH THE END OF THE
WEEK.
THIS AFTERNOON...WINDS WERE LOSING THE INFLUENCE OF THE WEAK
FRONT THAT DROPPED THROUGH OUR AREA LAST NIGHT AND THIS MORNING...
AND WERE BECOMING SOUTHEAST OR SOUTH. NORTHERN AREAS STILL HAD A
BIT OF A PUSH FROM THE NORTHWEST...BUT GUIDANCE SHOWS THIS SHOULD
BECOME WEST TO SOUTHWEST. OTHERWISE THE DIURNAL CUMULUS FIELD
BLOSSOMED IN THE RICH LOW LEVEL MOISTURE OVER OUR AREA...WITH
SHOWERS AND THUNDERSTORMS OVER SOUTHERN AREAS. AS COVERAGE WILL
BE LIMITED...NO REFLECTION WAS MENTIONED IN THE TAFS.
OTHERWISE A LIGHT SOUTHEAST TO EAST FLOW IS PROGGED FOR
TONIGHT... ALTHOUGH MANY TAF SITES WILL BE LIGHT AND VARIABLE OR
JUST CALM. MARGINAL VFR VISIBILITIES IN FOG AND HAZE COULD OCCUR
FOR A FEW TAF SITES TOWARD MORNING. THEN...A RENEWAL OF DIURNAL
CUMULUS BY LATE WEDNESDAY MORNING IS EXPECTED...WITH WEAK HIGH
PRESSURE AFFECTING OUR REGION.
OUTLOOK...
A LEE SIDE THERMAL TROUGH IS FORECAST TO DEVELOP ALONG THE COAST
THURSDAY AND INTO SATURDAY...AS THE AIRMASS WILL BECOME VERY HOT
AND EVEN MORE HUMID. VISIBILITIES MAY BE DEGRADED BY HAZE
WEDNESDAY NIGHT INTO THE WEEKEND...ESPECIALLY SLANT VISIBILITIES.
AFTERNOON TEMPERATURES REACHING 95 TO 100 WILL LEAD TO DENSITY
ALTITUDE IMPLICATIONS.
&&
.MARINE...
BOATING CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA TONIGHT AND INTO THE WEEKEND. HOWEVER...WINDS
AND WAVES MAY ELEVATE A BIT LATE THURSDAY AND THURSDAY NIGHT AS
THE GRADIENT TIGHTENS SLIGHTLY.
THE WEAK FRONT OVER SOUTHERN PORTIONS OF OUR AREA THIS AFTERNOON
AND THIS EVENING...OR JUST TO THE SOUTH...WILL DISSIPATE AS WEAK
HIGH PRESSURE TAKES OVER TONIGHT AND WEDNESDAY. THEN...AS THE LOW-
LEVEL WIND FIELD INCREASES IN RESPONSE TO A DEVELOPING LEE SIDE
COASTAL TROUGH THURSDAY... WINDS AND WAVES MAY INCREASE SLIGHTLY.
THEY SHOULD STILL REMAIN BELOW ADVISORY CRITERIA THOUGH...AND THE
HIGHER RESPONSE WILL LIKELY BE MAINLY OFFSHORE INTO THURSDAY
NIGHT. HOWEVER...WITH HOTTER TEMPERATURES AND A STRONG LAND-WATER
TEMPERATURE CONTRAST, WINDS AT THE COAST AND NEAR
SHORE...INCLUDING INLETS...MAY ALSO BE A BIT GUSTY NEAR THE SEA /
BAY BREEZE REGIMES DURING THE AFTERNOONS WEDNESDAY THROUGH
SATURDAY. A WEAK BACKDOOR COLD FRONT MAY DROP SOUTHWARD INTO OR
THROUGH OUR AREA SATURDAY NIGHT OR EARLY SUNDAY.
&&
.CLIMATE...
BELOW ARE RECORD HIGH MAXIMUM AND (WHERE AVAILABLE) MINIMUM
TEMPERATURES FOR JULY 21ST, 22ND, AND 23RD.
PHL...103(1930) / 78(1930,1934,1977,1991,1994)
100(1926,1955,1957) / 79(1926)
99(1978,1991) / 80(1978)
ABE...101(1930,1980) / 75(1980)
101(1926) / 76(1994)
99(1955) / 77(1978)
ILG...102(1930,1957) / 78(1896)
101(1957) / 78(1972)
99(1991) / 78(1972)
ACY...102(1930) / 77(1991)
98(1998) / 78(1952)
100(1991) / 80(1952)
MPO...92(1980,1991) / 70(1949)
93(1955) / 68(1949)
91(1955) / 70(1978,2003)
RDG...102(1926) / 77(1940)
101(1926) / 75(1940,1949)
99(1955) / 75(1972,1991)
TTN...101(1930) / NA
101(1926) / NA
99(1987,1991) / NA
GED...101(1957) / NA
101(1977) / NA
101(1952) / NA
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM NOON WEDNESDAY TO 8 PM EDT
THURSDAY FOR PAZ067>071.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING FROM NOON WEDNESDAY TO 8 PM EDT
THURSDAY FOR NJZ015-017>019.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NJZ015>019.
DE...EXCESSIVE HEAT WARNING FROM NOON WEDNESDAY TO 8 PM EDT
THURSDAY FOR DEZ001.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...IOVINO
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...GIGI
CLIMATE...DELISIHazardous weather outlook, Jul 19, 6:05 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 605 AM EDT TUE JUL 19 2011 NJZ001-007>010-012>014-020-026-PAZ054-055-060>062-201015- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON- 605 AM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT AND HUMIDITY IS EXPECTED FOR AT LEAST THURSDAY AND FRIDAY...PERHAPS LASTING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-201015- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 605 AM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-201015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 605 AM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. A STRONG THUNDERSTORM WITH A GUSTY NORTHWEST WIND TO 35 KNOTS IS POSSIBLE LATE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-201015- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 605 AM EDT TUE JUL 19 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT AND HUMIDITY IS EXPECTED FOR AT LEAST THURSDAY AND FRIDAY...PERHAPS LASTING INTO THE WEEKEND. NIGHTTIME LOW TEMPERATURES MAY NOT DROP BELOW 80 IN THE URBAN CENTERS THURSDAY NIGHT AND FRIDAY NIGHT AND DAYTIME HEAT INDICES SHOULD EXCEED 105 DEGREES BOTH THURSDAY AND FRIDAY AFTERNOON. ONCE FORECASTERS BECOME MORE CONFIDENT AS WE DRAW CLOSER TO THE PRONOUNCED EXCESSIVE HEAT EVENT OF LATE THIS WEEK...THE WATCH WARNING PROCESS WOULD ENSUE. FOR NOW...PREPARATIONS SHOULD CONTINUE FOR DANGEROUS AND PERSISTENT HEAT IN THE INTERSTATE 95 CORRIDOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ021>025-027-201015- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON- 605 AM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. A STRONG THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A PERIOD OF EXCESSIVE HEAT AND HUMIDITY IS POSSIBLE THURSDAY AND FRIDAY AND PERHAPS LASTING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016-201015- SALEM- 605 AM EDT TUE JUL 19 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A STRONG THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A PERIOD OF EXCESSIVE HEAT AND HUMIDITY IS POSSIBLE THURSDAY AND FRIDAY AND PERHAPS LASTING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 2:13 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
213 PM EDT TUE JUL 19 2011
DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-191945-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CAROLINE MD-CECIL MD-
CUMBERLAND NJ-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT MD-KENT DE-
NEW CASTLE DE-QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-
213 PM EDT TUE JUL 19 2011
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY...CAROLINE...CECIL...
CUMBERLAND...KENT...NEW CASTLE...QUEEN ANNE'S...SALEM...SUSSEX AND
TALBOT COUNTIES...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR DOVER...MOVING SOUTHEAST AT 20 MPH.
ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS THE DELMARVA AND
EXTREME SOUTHERN NEW JERSEY.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH ANY OF THESE
STORMS.
LAT...LON 3846 7570 3867 7576 3856 7605 3876 7640
3883 7620 3894 7624 3884 7637 3902 7634
3900 7618 3927 7622 3944 7600 3962 7610
3958 7556 3924 7539 3934 7534 3952 7553
3956 7552 3921 7464 3880 7508 3845 7505
FORECASTER: NIERENBERGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:02 AM EDT | Heat Advisory | PHI | New Castle | 13 hr |
| Jul 19, 2:13 PM EDT | Special Weather Statement | PHI | Kent, New Castle, Sussex | 92 min |
| Jul 19, 2:29 PM EDT | Excessive Heat Warning | PHI | Kent, New Castle, Sussex | 5 days |
| Jul 19, 2:43 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 92 min |
| Jul 19, 4:12 PM EDT | Flash Flood Warning | PHI | Kent | 3 hr |
| Jul 19, 4:25 PM EDT | Special Weather Statement | PHI | Kent, Sussex | 80 min |
| Jul 19, 4:40 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 32 min |
Nearby
Areal Flood Advisories in Delaware, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.